Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 40, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Apr 23, 2006, 4:30 AM EDT for Erie County, Huron County, Ohio. It was in force for 14 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 23, 2006, 4:30 AM EDT (08:30 UTC)
- Expired
- Apr 23, 2006, 4:44 AM EDT
- In force
- 14 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
Counties Erie County, OH, Huron County, OH
The radar
The Cleveland radar (KCLE), 49 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 23, 4:34 AM EDT | HAIL 0.88 | Wakeman, OH | |
| Apr 23, 4:40 AM EDT | HAIL 0.75 | 8 Ssw Vermilion, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 8.5 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 111 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1672 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 230830
SVRCLE
OHC043-077-230900-
/O.NEW.KCLE.SV.W.0040.060423T0830Z-060423T0900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
430 AM EDT SUN APR 23 2006
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ERIE COUNTY IN NORTH CENTRAL OHIO
HURON COUNTY IN NORTH CENTRAL OHIO
* UNTIL 500 AM EDT
* AT 428 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR
WAKEMAN...AND MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE BERLIN HEIGHTS.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4135 8249 4136 8249 4142 8240 4143 8235
4124 8235 4123 8234 4121 8234 4115 8241
4127 8258
$$1 follow-up statement
000
WWUS51 KCLE 230844
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
443 AM EDT SUN APR 23 2006
OHC043-077-230852-
/O.CAN.KCLE.SV.W.0040.000000T0000Z-060423T0900Z/
HURON OH-ERIE OH-
443 AM EDT SUN APR 23 2006
...THE SEVERE THUNDERSTORM WARNING FOR ERIE AND HURON COUNTIES IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH HAD PROMPTED THE WARNING HAS WEAKENED
AND MOVED OUT OF THE COUNTIES.
LAT...LON 4135 8249 4136 8249 4142 8240 4143 8235
4124 8235 4123 8234 4121 8234 4115 8241
4127 8258
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 3:20 AM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, Apr 23, 3:20 AM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 320 AM EDT SUN APR 23 2006 .SHORT TERM(TODAY-TUES)... SHORT WAVE MOVG THRU THE CWA EARLY THIS MORNING WHICH HAS SUSTAINED CONVECTION ACROSS THE AREA THRU THE NIGHT SO FAR. UPPER LOW BASICALLY OVER LOWER MI THIS MORNING AND IS FCST BY THE NAM TO MOVE TO SERN ONTARIO JUST NORTH OF KERI. GFS POSITION IS FURTHER EAST OVER NRN LAKE ONTARIO. BOTH MDLS HAVE ANOTHER VORT WAVE ...CRNTLY OVER LAKE SUPERIOR...ROTATING SE INTO THE AREA BY MID/LATE AFTN. WILL NEED TO CARRY SHWRS/CHC T EAST THIRD OF THE AREA EARLY THIS MORNING BUT CLEARING HAS ALREADY MOVED INTO WRN OH BEHIND THE FIRST WAVE. THIS CLEARING TO PROGRESS EASTWARD THRU THE AM. WL NEED TO INCREASE CLOUDS THRU THE AFTN HWVR AS NEXT SHORT WAVE DECENDS ACRS THE AREA. ALSO LOOKING AT BUFKIT PROFILES...AMS CONTINUES WELL MIXED AOB 5KFT AND SLIGHTLY UNSTBL ABV WITH DP LIFT. WILL BRING SHOWERS BACK FOR THE MID/LATE AFTN. GVN TIMING AND STEEP LAPSE RATES WL CONT WITH THE CHC OF THUNDER. ATTM NO THUNDER IS FCST FOR TNGT AND ALTHOUGH DYNAMICS COULD HELP TO PRODUCE SOME IMBEDDED THUNDER EARLY IN THE EVG...LACK SIG CAPE OR FAVORABLE LIS SUGGEST LIMITED THREAT SO WL KP THUNDER OUT FOR NOW. MON STARTING TO LOOK DRY. EARLIER GRAPHICS HAD A SLIGHT CHC BUT HAVE REMOVED IT. WK UPPR SHORT WAVE RDG MOVES ACRS THE AREA IN LIMITED MSTR. GFS WARMER THAN NAM AT 850MB WITH +12 TO +14C VS +8 FOR THE NAM. EITHER WAY XPC MON TO BE A NICE DAY AHEAD OF THE NEXT CDFNT. MDLS DIFFER IN TIMING OF THE FRONT WITH THE GFS MUCH SLOWER THAN THE NAM BY APPROX 12 HOURS. THE NAM HAS THE FRONT THRU THE AREA BY 09Z-12Z TUES WHILE THE NAM TAKES THE FRONT EAST OF THE AREA AROUND 18Z. GVN THESE DIFFERENCES WL REFRAIN FROM ADDING ANY DETAIL ATTM AND WL KP FCST AS IS WITH SHWRS MONDAY NIGHT AND TUESDAY MORNING. && .AVIATION(06Z-06Z)... WEAK SFC LOW AND TROUGH NOW JUST E OF SANDUSKY KICKING OFF SHRA/TSRA WILL MOVE EAST OF ERIE BY AROUND 12Z. EXPECT MAINLY SHRA THIS MORNING WITH JUST A FEW RUMBLES OF THUNDER...WITH MOST OF THE TSRA ACTIVITY OVER SRN OHIO. HAVE GOTTEN GUSTS OF UP TO 32 KNOTS IN SOME OF THE SHRA THIS EVENING HOWEVER. BEHIND THE TROUGH SOME CLEARING ACROSS INDIANA AND ILLINOIS. AS CLEARING MOVES ACROSS AREA DO EXPECT SOME FOG TO DEVELOP TOWARD DAYBREAK...BUT MAINLY MVFR CONDITIONS. AN UPPER LEVEL LOW WILL MOVE ACROSS FORECAST AREA SUNDAY EVENING KICKING OFF SOME RAIN SHOWERS...ALTHOUGH MAY SEE AN ISOLATED RUMBLE OF THUNDER. && .LONG TERM(TUE-FRI)... INITIALLY CLOSED LOW OVER THE LOWER LAKES IN THE SHORT TERM IS LIFTING UP TO NE AS AN OPEN WAVE THROUGH EASTERN CANADA AND NEW ENGLAND. WHILE ANOTHER CLOSE LOW PASSES JUST NORTH OF THE GREAT LAKES WITH TROUGH DOWN INTO THE LOWER LAKES REGION WHICH LIFTS UP TO NE BY FRIDAY...BUT THIS IS THEN FOLLOWED BY ANOTHER S/W MOVING INTO GREAT LAKES BY NEXT SATURDAY. EXPECT COOLING TREND TO CONTINUE EARLY IN EXTDD FOLLOWED BY SLIGHT WARMING TREND BUT TEMPERATURES ONLY PUSHING BACK UP CLOSE TO OR SLIGHTLY ABOVE NORMAL. 1ST COLD FRONT SHOULD MOVE THROUGH LATE MONDAY NIGHT EARLY TUESDAY. HIGH PRESSURE JUST BEGINNING TO BUILD IN ON WEDNESDAY WHICH THEN SLIDES THROUGH UPPER OHIO VALLEY ON FRIDAY FOR PERIOD OF DRY WEATHER. MAY HAVE SFC TROF/UPPER LEVEL S/W MOVE THROUGH TUESDAY NIGHT OR WEDNESDAY WHICH MAY CAUSE SOME SHOWERS OVER NORTHEASTERN AREAS BUT WILL ONLY GO WITH SLGT CHANCE FOR NOW. THEN ANOTHER COLD FRONT TO MOVE INTO THE AREA LATE FRIDAY NIGHT EARLY SATURDAY FOR ANOTHER ROUND OF SHOWERS. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. && SHORT TERM...TK LONG TERM...WCR AVIATION...DJB
Hazardous weather outlook, Apr 22, 6:29 AM EDT, 22 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 629 AM EDT SAT APR 22 2006 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-231030- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT- CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 629 AM EDT SAT APR 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT AREAS OF DENSE FOG ACROSS PORTIONS OF NORTH CENTRAL AND NORTHEAST OHIO EARLY TODAY WILL LIFT BY MID MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 10:01 PM EDT | Severe Thunderstorm Warning | CLE | Lucas | 44 min |
| Apr 22, 10:22 PM EDT | Special Marine Warning | CLE | 83 min | |
| Apr 22, 11:36 PM EDT | Severe Thunderstorm Warning | CLE | Sandusky | 30 min |
| Apr 23, 4:09 AM EDT | Special Marine Warning | CLE | 66 min | |
| Apr 23, 6:02 AM EDT | Severe Thunderstorm Warning | CLE | Summit | 13 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.